Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Sep 25, 2014, 12:25 PM PDT for El Dorado County, Placer County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2014, 12:25 PM PDT (19:25 UTC)
- Expired
- Sep 25, 2014, 6:15 PM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties El Dorado County, CA, Placer County, CA
The radar
The Beale AFB radar (KBBX), 113 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790
WGUS56 KSTO 251925
FFWSTO
CAC017-061-260115-
/O.NEW.KSTO.FF.W.0006.140925T1925Z-140926T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
1225 PM PDT THU SEP 25 2014
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE KING FIRE BURN AREA IN...
EL DORADO COUNTY...
PLACER COUNTY...
* UNTIL 615 PM PDT.
* AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL OVER THE KING FIRE THAT COULD LEAD TO FLASH FLOODING
AND DEBRIS FLOWS.
* FLASH FLOODS AND DEBRIS FLOWS ARE POSSIBLE IN THE KING FIRE BURN AREA
THROUGH EARLY EVENING DUE TO HEAVY RAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SEVERELY BURNED AREAS ARE OF PARTICULAR CONCERN...THESE INCLUDE
THE SOUTH AND MIDDLE FORKS OF THE AMERICAN RIVER AND THE RUBICON RIVER
BASINS. THESE AREAS HAVE EXPERIENCED SEVERE TREE AND VEGETATION LOSS
AND HEAVY RAIN IS LIKELY TO PRODUCE EXCESSIVE RUNOFF.
THOSE TRAVELING IN THE VICINITY OF THE BURNED AREA SHOULD BE ALERT FOR
POSSIBLE FLASH FLOODING AND DEBRIS FLOWS.
IF YOU OBSERVE MOVEMENT OF SOILS...DEBRIS, OR LARGE AMOUNTS OF WATER
YOU SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.
A FLASH FLOOD WARNING FOR A BURN AREA MEANS THAT FLASH FLOODING,
DEBRIS FLOWS, AND/OR ROCK SLIDES ARE LIKELY OR ALREADY OCCURRING. IF
YOU ARE IN OR NEAR THE WARNED AREA, YOU SHOULD SEEK A SAFE LOCATION
IMMEDIATELY. YOUR LIFE MAY DEPEND ON HOW QUICKLY YOU REACT.
&&
LAT...LON 3894 12061 3903 12055 3908 12048 3910 12042
3907 12041 3905 12042 3906 12038 3903 12040
3892 12048 3884 12046 3877 12049 3879 12071
3887 12069
$$
EK/PCH/CM/BB1 follow-up statement
302
WGUS76 KSTO 252343
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
443 PM PDT THU SEP 25 2014
CAC017-061-252350-
/O.CAN.KSTO.FF.W.0006.000000T0000Z-140926T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL DORADO CA-PLACER CA-
443 PM PDT THU SEP 25 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KING FIRE BURN
AREA CENTRAL PLACER AND CENTRAL EL DORADO COUNTIES...
LIGHT SHOWERS ARE POSSIBLE OVER THE BURN AREA THIS EVENING...BUT
ADDITIONAL RAINFALL IS EXPECTED TO BE LESS THAN ONE-QUARTER INCH.
LAT...LON 3894 12061 3903 12055 3908 12048 3910 12042
3907 12041 3905 12042 3906 12038 3903 12040
3892 12048 3884 12046 3877 12049 3879 12071
3887 12069
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 9:00 AM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 25, 9:00 AM PDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT Thu Sep 25 2014 .Synopsis... Cooler and wet today as Pacific front moves through Interior Northern California. Showers and isolated thunderstorms Friday, lingering in the Sierra Nevada Saturday. Then dry and warmer early next week with locally breezy wind. && .Discussion... Pacific front continuing to make slow progress across Interior NorCal as surface boundary nearly parallels upper flow of vertically stacked system. Baroclinic zone has tapped into atmospheric river and resulted in some impressive rainfall amounts so far with record precip already occurring at KRDD and KRBL. In general, upwards of 1 to 2.5 inches of rain has fell in portions of Shasta and Tehama counties since last night. Urban flooding reported earlier in these counties but precipitation is diminishing as front moves east. Blended TPW still showing impressive PWS along the front, upwards of 1.5 inches. GFS IWV progs indicate that the baroclinic zone will gradually become more disconnected from the moisture plume as it continues to slowly progress east today. Models push the front through eastern portions of the forecast area this afternoon with cooler unstable air ushered in behind it. High temperatures today expected upwards of 10 degrees or more below normal with 70s for the Central Valley and 50s to 60s for the mountains and foothills. Convective precip possible this afternoon into evening with models showing best instability from around the Central Sacramento Valley northward. Associated upper low currently near 50N 134W with upper troughing extending southward. Water vapor imagery showing several potent vort maxes moving down backside of trough that will help elongate it and split flow. Models all showing lower latitude closed upper low developing west of the Bay area Friday morning and progress it inland into Central Cal Friday night. Progs depict some instability and moisture, mainly over the mountains, tomorrow to support a continued threat of showers and thunderstorms. Light snow accumulations possible over the highest peaks...above 8000 feet...Friday. Slight upward trend of high temps Friday under more sunshine but continued well below normal. Models continue to gradually progress the upper low east into the Great Basin over the weekend with some differences in timing. Main weather impact looks to be a lingering threat of wrap around showers and thunderstorms over the eastern mountains Saturday into Sunday. AMS begins to warms over the weekend with low 80s returning to much of the Central Valley. PCH && .Extended Discussion (Monday through Thursday) The upper low will finally eject to the east early next week, with drier and warmer weather expected across the forecast area. The way the pattern is shaping up, it's likely that we'll see periods of northerly winds across Northern California through much of the extended period. However, with some subtle differences in position and strength of shortwave troughs as they pass through the region, there is still considerable uncertainty on the potential impact of these northerly winds. Dang && .Aviation... Cold frontal system moving across the forecast area this morning. Generally expect VFR/MVFR conditions across the Valley and IFR conditions over the mountains in RA. Cold front should move south and east of Sacramento TAF sites around 18z. Behind the front, scattered SHRA and possibly isolated TS may develop this afternoon and evening north of KMYV. Winds across the Valley will remain around or below 10 kt today. Over Sierra ridges...wind gusts up to 40 kt will be possible through this afternoon. Dang && .STO Watches/Warnings/Advisories... None. &&
In the hours before
Local storm report, Sep 25, 10:44 AM PDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1044 AM PDT THU SEP 25 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM SNOW LASSEN NATIONAL PARK 40.50N 121.53W
09/25/2014 M8.0 INCH SHASTA CA PARK/FOREST SRVC
8 INCHES OF SNOWFALL REPORTED AT 8500 FT AT
LASSEN NATIONAL PARK. LASSEN LOOP ROAD
CLOSED. ONLY RAIN AT VISITOR CENTER AT 6800
FT. SNOW DURATION 8 HOURS.
&&
EKThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:02 AM PDT | Areal Flood Advisory | STO | Shasta, Tehama | 6 hr |
| Sep 25, 3:13 PM PDT | Special Weather Statement | STO | Glenn | 47 min |
| Sep 25, 4:26 PM PDT | Special Weather Statement | STO | Glenn | 49 min |
| Sep 25, 4:56 PM PDT | Special Weather Statement | STO | Glenn | 49 min |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.